MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Defective Device (2588); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during the intraocular lens implant the surgeon noticed an anomaly on the surface of the lens while lens was in the eye bag.The doctor explained that it was an extra material like wire extended from the surface of the lens.The doctor tried to remove it with a forceps and with the aspiration and irrigation module, but with no result then the surgeon cut it and removed from the patients eye.The procedure was completed with the replacement lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Two photos received, photo shows an iol in the lens case base well, half of the iol is missing.Photos 2 shows an iol resting on the flat part of the lens case base outside of the well, half of the iol is missing.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Half iol returned in iol case.Solution is dried on the iol.The remaining haptic is intact.The optic has surface fibers and is scratched/marked-rejectable.The sample was sent to particulate laboratory for testing.Comparison of the fibers¿ generated ir spectra to a library of spectra finds the best match to be wypall fibers (natural fibers).Two photos received, photo shows an iol in the lens case base well, half of the iol is missing.Photo 2 shows an iol resting on the flat part of the lens case base outside of the well, half of the iol is missing.The root cause for the reported complaint could not be determined.Based on the spectral comparison results, the returned fiber is wypall fiber (natural fiber).This is a commonly used material, including in medical products/environments.The product was subject to handling and the reported "foreign material" was highlighted post implantation.The origin of the observed foreign material could not be determined.No wypall paper is used in eca production areas.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed fiber would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.No further action is warranted at this time.Alcon will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18168691
Report Number9612169-2023-00812
Device Sequence Number6721647
Product Code HQL
UDI-Device Identifier00380655093191
UDI-Public00380655093191
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.200
Device Lot Number25459947
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/10/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale